This content is PDF only. Please click on the PDF icon to access.
To the Editor: In the article entitled "Quinidine-Induced Hypoprothrombinemic Hemorrhage in Patients on Chronic Warfarin Therapy" (Ann. Intern. Med. 68: 511, 1968), Koch-Weser didn't prove the prothrombinopenia observed in three patients was indeed due to quinidine. This could have been done easily and safely with daily prothrombin tests, by challenging his patients with quinidine again after each recovered from hemorrhagic manifestations. This failure represents a major shortcoming in this report. Koch-Weser then drew a far-reaching and probably misleading conclusion from his limited observations, that we must anticipate a reduction in anticoagulant requirement when quinidine is added to warfarin in treatment.
QUINIDINE AND HYPOPROTHROMBINEMIA. Ann Intern Med. 1968;69:403–405. doi: https://doi.org/10.7326/0003-4819-69-2-403_2
Download citation file:
Published: Ann Intern Med. 1968;69(2):403-405.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use